MAUDE Adverse Event Report: MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This initial/final mdr will be the only report submitted for mfr report #3008114965-2018-00516.Procode: krd/hcg.(b)(4).Conclusion: two devices were returned commingled and with two inner pouches.Labeling on the inner pouches matches the product documented in the complaint.Both devices are the same lot number.The lot numbers are not marked on the device.For evaluation purposes, the devices were identified as device a and device b and labeled accordingly.{visual} device a: the introducer was not returned.The embolic coil is attached to the device positioning unit (dpu).The dpu core wire is kinked at the strain relief.Device b: the introducer was not returned.The embolic coil is attached to the dpu.There are no apparent kinks or bends in the dpu core wire.{microscopic} device a: the ball tip is intact.The embolic coil is kinked.The articulating joint is damaged.The resistance heating (rh) coil has not heated.Device b: the ball tip is intact.The embolic coil is kinked.The articulating joint is damaged.The rh coil has not heated.{functional} device a: advancement through a microcatheter cannot be tested because the introducer was not returned.Device b: advancement through a microcatheter cannot be tested because the introducer was not returned.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the devices were impeded in the microcatheter cannot be confirmed for either device.Since the devices were returned without their introducers, advancement through a microcatheter cannot be tested.Both embolic coils are kinked and both articulating joints are damaged.This is evidence that excessive force was applied to both devices, possibly in an attempt to overcome the reported resistance.The embolic coil and articulating joint are inspected in-process on 100% of, so it is unlikely that the devices left the manufacturing facility with these defects.There is no current safety signal identified related to the reported events based on review of complaint history for the devices.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that two micrusframe 10 coils (mfr100626/c41675) were used during an aneurysm coiling procedure in the internal carotid artery (ica) when resistance was encountered.Both coils would not advance into the mc even though they were flushed as per ifu.Multiple other coils were used in case and worked.There was no patient injury as a result of the event and no medical intervention required.The patient¿s vessel was highly tortuous.There was no damage noted to the devices prior to use.There were no kinks or bends noted to the microcatheter that may have contributed to the reported event.No difficulty was experienced in removing the devices from the patient.The event resulted in a procedural delay of less than 30 minutes.The patient was a (b)(6) female who had a history of aneurysms.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7205829
Report Number3008114965-2018-00516
Device Sequence Number19013357
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberMFR100626
Device Lot NumberC41675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 01/18/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight45